Advertisement

Reactions Weekly

, Volume 1765, Issue 1, pp 304–304 | Cite as

Tetrabenazine

Various toxicities: 2 case reports
Case report
  • 15 Downloads

In a case series involving three patients, two girls aged 8−11 years were described, of whom one girl developed fatigue and mood disorders - crying while the other girl developed sleepiness during treatment with tetrabenazine [routes not stated].

Case 1: The 11-year-old girl, who had had a car accident, was diagnosed with diffuse axonal injury and haemorrhage. Upon admission to rehabilitation, she was noted to have left hemiparesis, oral pharyngeal apraxia and mutism. She was completely dependent in all self-care activities. Two-months post injury, dystonia in her right hand was noticed, which later progressed to her jaw, elbow and shoulder. During rehabilitation treatment, she received botulinum toxin-A injections [Dysport] (jaw: 40 units and arm and hand: 275 units) every three months to hand muscles (opponens policis), right arm muscles (pronator teres, deltoid, biceps brachii) and jaw muscles (pterygoid, digastric). Lumbricals and finger flexor muscles were injected resulting in...

Reference

  1. Krasovsky T, et al. Despite dystonia: natural history of delayed-onset pediatric secondary dystonia. Brain Injury 33: 952-958, No. 7, 7 Jun 2019. Available from: URL: http://doi.org/10.1080/02699052.2019.1606452 - Israel

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations